Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A generalization of absolute retracts

Author: John R. Martin
Journal: Proc. Amer. Math. Soc. 52 (1975), 409-413
MSC: Primary 54C55
MathSciNet review: 0380720
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper the concept of an absolute retract is generalized to a new concept which we call an absolute approximate retract. It is shown that for the class of compact metric spaces, the class of absolute approximate retracts contains the class of absolute retracts and lies in the class of contractible Peano continua.

References [Enhancements On Off] (What's this?)

  • [1] K. Borsuk, Theory of retracts, Monografie Mat., tom 44, PWN, Warsaw, 1967. MR 35 #7306. MR 0216473 (35:7306)
  • [2] O. Hanner, Retraction and extension of mappings of metric and non-metric spaces, Ark. Mat. 2 (1952), 315-360. MR 14, 396; 1278. MR 0050875 (14:396b)
  • [3] S. T. Hu, Homotopy theory, Pure and Appl. Math., vol. 8, Academic Press, New York and London, 1959. MR 21 #5186. MR 0106454 (21:5186)
  • [4] S. Kinoshita, On some contractible continua without fixed point property, Fund. Math. 40 (1953), 96-98. MR 15, 642. MR 0060225 (15:642b)
  • [5] J. M. Łysko, An example of a contractible continuum without fixed point property for homeomorphisms, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 20 (1972), 663-666. MR 47 #7720. MR 0319174 (47:7720)
  • [6] C. W. Saalfrank, A generalization of the concept of absolute retract, Proc. Amer. Math. Soc. 12 (1961), 374-378. MR 23 #A2858. MR 0125558 (23:A2858)
  • [7] S. Willard, General topology, Addison-Wesley, Reading, Mass., 1970. MR 41 #9173. MR 0264581 (41:9173)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C55

Retrieve articles in all journals with MSC: 54C55

Additional Information

Keywords: Retract, absolute retract, absolute neighborhood retract, Peano continuum
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society